Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 337, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 30, 2012, 5:33 PM CDT for Foard County, Hardeman County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 5:33 PM CDT (22:33 UTC)
- Expired
- May 30, 2012, 6:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:28 PM CDT | TORNADO | 10 Nw Truscott, TX | STORM CHASER REPORTED A LARGE RAIN-WRAPPED TORNADO. LOCATION IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS54 KOUN 302233
SVROUN
TXC155-197-302330-
/O.NEW.KOUN.SV.W.0337.120530T2233Z-120530T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOARD COUNTY IN NORTHERN TEXAS...
HARDEMAN COUNTY IN NORTHERN TEXAS...
* UNTIL 630 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL
LARGER THAN BASEBALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH.
THIS STORM WAS LOCATED NEAR SWEARINGEN...MOVING SOUTHEAST AT 25
MPH. HAIL OF 4.5 INCHES IN DIAMETER WAS REPORTED NORTH OF PADUCAH
IN COTTLE COUNTY.
* LOCATIONS IMPACTED INCLUDE...
CROWELL...MEDICINE MOUND...MARGARET...
THALIA AND COPPERS BREAK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE DAMAGING HAIL IS LIKELY. TAKE SHELTER NOW IN A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3423 10005 3424 10000 3436 9999 3418 9948
3377 9949 3382 9968 3380 9970 3381 9971
3380 9972 3382 9976 3382 9982 3384 9985
3384 10005
TIME...MOT...LOC 2228Z 294DEG 23KT 3415 10011
$$
..SPEG.1 follow-up statement
618
WWUS54 KOUN 302300
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT WED MAY 30 2012
TXC155-197-302330-
/O.CON.KOUN.SV.W.0337.000000T0000Z-120530T2330Z/
FOARD TX-HARDEMAN TX-
600 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
CDT FOR FOARD AND HARDEMAN COUNTIES...
AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL
LARGER THAN BASEBALLS AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS
STORM WAS LOCATED 9 MILES SOUTHEAST OF SWEARINGEN...AND IS NOW
MOVING SOUTHEAST AT 15 MPH AND WILL MAINLY AFFECT WESTERN FOARD
COUNTY. SOFTBALL SIZE HAIL HAS BEEN REPORTED IN COTTLE COUNTY.
LOCATIONS IMPACTED INCLUDE...
CROWELL AND COPPERS BREAK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3423 10005 3424 10000 3436 9999 3418 9948
3377 9949 3382 9968 3380 9970 3381 9971
3380 9972 3382 9976 3382 9982 3384 9985
3384 10005
TIME...MOT...LOC 2256Z 331DEG 15KT 3406 10003
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:50 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 30, 2:50 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT WED MAY 30 2012 .DISCUSSION... ANOTHER ROUND OF SEVERE STORMS EXPECTED AGAIN LATE THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG A FRONT IN KANSAS AND THEN ALSO COULD DEVELOP ALONG A DRYLINE JUST WEST OF THE FA. THIS ACTIVITY WILL THEN MOVE INTO THE AREA LATE THIS AFTERNOON/EVENING. A SHORTWAVE MOVING INTO THE CENTRAL/SOUTHERN PLAINS IS ALSO EXPECTED TO PROVIDE ADDITIONAL LIFT TO THE REGION FOR STORM DEVELOPMENT. THE STORMS ARE EXPECTED TO EVOLVE INTO ONE OR MORE COMPLEXES THAT MOVE EAST OR SOUTHEAST ACROSS THE FA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN ONCE AGAIN TODAY/TONIGHT. HOWEVER... A FEW TORNADOES WILL BE POSSIBLE IN PARTS OF NORTHERN/WESTERN OK BEFORE THE COMPLEXES DEVELOP. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT INTO THURSDAY AS A COLD FRONT MOVES ACROSS THE REGION. RAIN CHANCES WILL GRADUALLY END THURSDAY AS THE FRONT MOVES ACROSS THE AREA. IN ADDITION TO THE SEVERE WEATHER... LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN... ESPECIALLY IN THOSE LOCATIONS THAT RECEIVED SEVERAL INCHES OF RAIN OVERNIGHT AND THIS MORNING. THIS COULD LEAD TO SOME FLASH FLOODING IN A FEW LOCATIONS. COOLER AIR WILL MOVE INTO THE REGION BEHIND THE FRONT LEADING TO COOLER TEMPERATURES THROUGH SATURDAY. TEMPERATURES WILL THEN WARM SUNDAY INTO NEXT WEEK. SHOWERS AND THUNDERSTORMS COULD AFFECT THE AREA FRIDAY NIGHT INTO THE WEEKEND WITH NORTHWEST FLOW OVER THE REGION. ANY DISTURBANCES MOVING OVER THE REGION COULD ALSO AID IN DEVELOPMENT... SO HAVE ADDED SOME LOW POPS FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 77 54 80 / 80 20 10 10 HOBART OK 66 80 53 80 / 50 10 10 10 WICHITA FALLS TX 70 85 54 82 / 50 20 10 10 GAGE OK 61 75 48 82 / 50 10 10 10 PONCA CITY OK 64 73 49 75 / 80 20 10 0 DURANT OK 69 83 54 80 / 60 50 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 84/25
Hazardous weather outlook, May 30, 4:20 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT WED MAY 30 2012
OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 PM CDT WED MAY 30 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA INCLUDES ALL AREAS OF OKLAHOMA AND WESTERN
NORTH TEXAS NORTH AND EAST OF A LINE FROM GAGE TO ALTUS IN
OKLAHOMA...TO ARCHER CITY IN WESTERN NORTH TEXAS. A SLIGHT RISK
COVERS THE REMAINDER OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM
THURSDAY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH EARLY
THURSDAY MORNING.
IMPACTS... DAMAGING WIND GUSTS UP TO 80 MPH...CAUSING DAMAGE TO
STRUCTURES...TREES...AND UTILITY LINES.
HAIL UP TO 3 INCHES IN DIAMETER...CAUSING DAMAGE TO
WINDOWS...ROOFS...AND CARS.
DISCUSSION...
SCATTERED THUNDERSTORMS WERE DEVELOPING IN THE VICINITY OF A
DRYLINE EXTENDING SOUTHWARD THROUGH THE EASTERN TEXAS PANHANDLE.
THESE STORMS ARE EXPECTED TO MOVE EASTWARD INTO PARTS OF WESTERN
OKLAHOMA AND NORTH TEXAS THIS EVENING ADDITIONAL STORMS ARE EXPECTED
TO DEVELOP ACROSS PARTS OF WESTERN AND CENTRAL KANSAS IN THE VICNITY
OF A WARM FRONT. THESE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING THE EVENING AND MOVE SOUTHEASTWARD INTO OKLAHOMA AIDED BY AN
UPPER LEVEL MOVING INTO THE PLAINS STATES. FAVORABLE WIND FIELDS AND
AN EXTREMELY UNSTABLE AIRMASS WILL SUPPORT THE DEVELOPMENT OF SEVERE
STORMS. INITIAL STORMS WILL LIKELY BE DISCRETE SUPERCELLS CAPABLE OF
PRODUCING VERY LARGE HAIL TO BASEBALL SIZE AND PERHAPS A TORNADO OR
TWO...ESPECIALLY IN THE VICINITY OF THE FRONTAL BOUNDARY WHERE LOW
LEVEL WINDS WILL BE MORE FAVORABLE FOR STORM ROTATION. LATER THIS
EVENING...STORMS WILL LIKELY MERGE INTO A SEVERE SQUALL
LINE...POSING A THREAT OF WIDESPREAD DAMAGING WINDS. THE SEVERE
THREAT WILL LAST WELL INTO THE OVERNIGHT HOURS AS THIS CLUSTER OF
STORMS PUSHES SOUTHEASTWARD.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER INTO THURSDAY AFTERNOON AS A COLD FRONT
SWEEPS ACROSS THE AREA. WHILE A FEW MARGINALLY SEVERE STORMS MAY
OCCUR...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THURSDAY. THE NEXT
CHANCE FOR THUNDERSTORMS WILL ARRIVE SATURDAY AS ANOTHER STORM
SYSTEM APPROACHES THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
AUSTIN/IIIn the hours before
Local storm report, May 30, 1:52 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
152 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL EDMOND 35.65N 97.48W
05/29/2012 E1.75 INCH OKLAHOMA OK PUBLIC
15TH AND SANTA FE
&&
DWSpecial weather statement, May 30, 4:54 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT WED MAY 30 2012
OKZ033-036-TXZ083-084-302230-
HARMON OK-JACKSON OK-HARDEMAN TX-FOARD TX-
454 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...JACKSON...HARDEMAN
AND FOARD COUNTIES UNTIL 530 PM CDT...
AT 450 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR ESTELLINE
TEXAS AND 8 MILES EAST OF CEE VEE TEXAS... MOVING EAST-SOUTHEAST AT
35 MPH.
THESE STORMS WILL EVENTUALLY MOVE INTO PORTIONS OF HARDEMAN AND
FOARD COUNTIES OF NORTH TEXAS... AND PERHAPS INTO HARMON COUNTY
OKLAHOMA. ALTHOUGH THESE STORMS ARE STILL LOCATED IN HALL...
CHILDRESS AND COTTLE COUNTIES OF TEXAS... LIGHTNING FROM THESE
STORMS IS BEGINNING TO AFFECT HARMON AND JACKSON COUNTIES OKLAHOMA
AND HARDEMAN AND FOARD COUNTIES IN TEXAS.
LAT...LON 3423 10005 3424 10000 3474 10000 3468 9951
3383 9951 3397 10005
TIME...MOT...LOC 2150Z 287DEG 29KT 3458 10044 3425 10030The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 60 min |
| May 29, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 57 min |
| May 29, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 65 min |
| May 29, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 47 min |
| May 30, 4:54 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 36 min |
| May 30, 6:13 PM CDT | Tornado Warning | OUN | Foard, Knox | 47 min |
| May 30, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 60 min |
| May 30, 6:42 PM CDT | Tornado Warning | OUN | Knox | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.